Attractors for processes on time-dependent spaces. Applications to wave equations. (English) Zbl 1288.35098

In this article the authors consider a two-parameter family of operators \(U(t, \tau):X_{\tau}\to X_t\), acting on a one-parameter family of normed spaces. They are given conditions for \(U(t, \tau)\) which ensure the existence and uniqueness of the time-dependent attractor \({\mathcal R}=\{A_t\}_{t\in \mathbb R}\), where every \(A_t\subset X_t\) attracts all solutions of the system originating sufficiently far in the past. Also, the authors give conditions for the family \(U(t, \tau)\) which ensure the invariance of \({\mathcal R}\).
As an application, the authors consider the following initial-boundary value problem \[ \begin{cases} \epsilon u_{tt}+\alpha u_t-\Delta u+f(u)=g,\quad t>\tau,\\ u_{|_{\partial\Omega}}=0,\\ u(x, \tau)=a(x),\quad u_t(x, \tau)=b(x), \end{cases}\tag{1} \] where \(a, b:\Omega\to \mathbb R\) are assigned data, \(\epsilon=\epsilon(t)\) is a function of \(t\), \(\Omega\subset \mathbb R^3\) is a bounded domain with smooth boundary \(\partial\Omega\), \(u=u(x, t):\Omega\times [\tau, \infty)\to \mathbb R\) is the unknown, the damping coefficient \(\alpha\) is a positive constant.
The authors prove existence of a time dependent attractor of optimal regularity for the problem (1).


35B41 Attractors
35L71 Second-order semilinear hyperbolic equations
35L20 Initial-boundary value problems for second-order hyperbolic equations
Full Text: DOI arXiv


[1] Arrieta, J.; Carvalho, A. N.; Hale, J. K., A damped hyperbolic equation with critical exponent, Comm. Partial Differential Equations, 17, 841-866 (1992) · Zbl 0815.35067
[2] Babin, A. V.; Vishik, M. I., Regular attractors of semigroups and evolution equation, J. Math. Pures Appl., 62, 441-491 (1983) · Zbl 0565.47045
[3] Babin, A. V.; Vishik, M. I., Attractors of Evolution Equations (1992), North-Holland: North-Holland Amsterdam · Zbl 0778.58002
[4] Belleri, V.; Pata, V., Attractors for semilinear strongly damped wave equation on \(R^3\), Discrete Contin. Dyn. Syst., 7, 719-735 (2001) · Zbl 1200.35032
[5] Caraballo, T.; Garrido-Atienza, M. J.; Schmalfuss, B., Existence of exponentially attracting stationary solutions for delay evolution equations, Discrete Contin. Dyn. Syst. Ser. B, 18, 271-293 (2007) · Zbl 1125.60058
[6] Caraballo, T.; Kloeden, P. E.; Schmalfuss, B., Exponentially stable stationary solutions for stochastic evolution equations and their perturbation, Appl. Math. Optim., 50, 183-207 (2004) · Zbl 1066.60058
[7] Carvalho, A. N.; Langa, J. A.; Robinson, J. C., Attractors for Infinite-dimensional Non-autonomous Dynamical Systems, Appl. Math. Sci., vol. 182 (2013), Springer: Springer New York · Zbl 1263.37002
[8] Cattaneo, C., Sulla conduzione del calore, Atti Semin. Mat. Univ. Modena, 3, 83-101 (1948) · Zbl 0035.26203
[9] Chepyzhov, V. V.; Conti, M.; Pata, V., A minimal approach to the theory of global attractors, Discrete Contin. Dyn. Syst., 32, 2079-2088 (2012) · Zbl 1278.37033
[10] Chepyzhov, V. V.; Vishik, M. I., Attractors for Equations of Mathematical Physics (2002), American Mathematical Society: American Mathematical Society Providence · Zbl 0986.35001
[11] Conti, M.; Pata, V., Weakly dissipative semilinear equations of viscoelasticity, Commun. Pure Appl. Anal., 4, 705-720 (2005) · Zbl 1101.35016
[12] DellʼOro, F.; Pata, V., Longterm analysis of strongly damped nonlinear wave equations, Nonlinearity, 24, 3413-3435 (2011) · Zbl 1230.35019
[13] Di Plinio, F.; Duane, G. S.; Temam, R., Time dependent attractor for the oscillon equation, Discrete Contin. Dyn. Syst., 29, 141-167 (2011) · Zbl 1223.37100
[14] Di Plinio, F.; Duane, G. S.; Temam, R., The 3-dimensional oscillon equation, Boll. Unione Mat. Ital., 5, 19-53 (2012) · Zbl 1256.35155
[15] Flandoli, F.; Schmalfuss, B., Random attractors for the 3D stochastic Navier-Stokes equation with multiplicative white noise, Stoch. Stoch. Rep., 59, 21-45 (1996) · Zbl 0870.60057
[16] Ghidaglia, J. M.; Temam, R., Attractors for damped nonlinear hyperbolic equations, J. Math. Pures Appl., 66, 273-319 (1987) · Zbl 0572.35071
[17] Grasselli, M.; Pata, V., Asymptotic behavior of a parabolic-hyperbolic system, Commun. Pure Appl. Anal., 3, 849-881 (2004) · Zbl 1079.35022
[18] Hale, J. K., Asymptotic Behavior of Dissipative Systems (1988), American Mathematical Society: American Mathematical Society Providence · Zbl 0642.58013
[19] Haraux, A., Systèmes dynamiques dissipatifs et applications (1991), Masson: Masson Paris · Zbl 0726.58001
[20] Kloeden, P. E.; Rasmussen, M., Nonautonomous Dynamical Systems (2011), American Mathematical Society: American Mathematical Society Providence · Zbl 1244.37001
[21] Lions, J.-L., Équations différentielles opérationnelles et problèmes aux limites, Grundlehren Math. Wiss., Bd. 111 (1961), Springer-Verlag: Springer-Verlag Berlin/Göttingen/Heidelberg, (in French) · Zbl 0098.31101
[22] Miranville, A.; Zelik, S., Attractors for dissipative partial differential equations in bounded and unbounded domains, (Dafermos, C. M.; Pokorny, M., Handbook of Differential Equations: Evolutionary Equations, vol. 4 (2008), Elsevier: Elsevier Amsterdam) · Zbl 1221.37158
[23] Pata, V.; Zelik, S., A remark on the damped wave equation, Commun. Pure Appl. Anal., 5, 609-614 (2006)
[24] Temam, R., Infinite-Dimensional Dynamical Systems in Mechanics and Physics (1997), Springer: Springer New York · Zbl 0871.35001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.